Alert archive / Puerto Rico / Rip Current Statements in 2017
Rip Current Statement 41, NWS JSJ
NWS JSJ issued this rip current statement at Jun 21, 2017, 2:08 AM CDT. It took effect at Jun 21, 2017, 5:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2017, 2:08 AM CDT (07:08 UTC)
- In effect from
- Jun 21, 2017, 5:00 AM CDT
- Expired
- Jun 21, 2017, 3:08 PM CDT
- In force
- 10 hr
- Issued by
- NWS JSJ
The text
As transmitted.
242 WHCA42 TJSJ 210708 CFWSJU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 308 AM AST WED JUN 21 2017 PRZ007-011-211800- /O.NEW.TJSJ.RP.S.0041.170621T1000Z-170621T2200Z/ PONCE AND VICINITY-SOUTHWEST- 308 AM AST WED JUN 21 2017 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH RIP CURRENT RISK, WHICH IS IN EFFECT THROUGH THIS AFTERNOON. * LOCATION...SOUTHWEST BEACHES OF PUERTO RICO. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...STRONG CURRENTS THAT CAN CARRY AWAY EVEN THE BEST SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
2 follow-up statements
690 WHCA42 TJSJ 211419 CFWSJU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1019 AM AST WED JUN 21 2017 PRZ007-011-212200- /O.CON.TJSJ.RP.S.0041.000000T0000Z-170621T2200Z/ PONCE AND VICINITY-SOUTHWEST- 1019 AM AST WED JUN 21 2017 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 6 PM AST THIS EVENING... * LOCATION...SOUTHWEST BEACHES OF PUERTO RICO. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...STRONG CURRENTS THAT CAN CARRY AWAY EVEN THE BEST SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
423 WHCA42 TJSJ 212008 CFWSJU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 408 PM AST WED JUN 21 2017 PRZ007-011-212115- /O.CAN.TJSJ.RP.S.0041.000000T0000Z-170621T2200Z/ PONCE AND VICINITY-SOUTHWEST- 408 PM AST WED JUN 21 2017 ...HIGH RIP CURRENT RISK IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE HIGH RIP CURRENT RISK. $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this rip current statement went out at Jun 20, 8:57 PM CDT, 5 hours 11 minutes earlier.
Area forecast discussion, Jun 20, 8:57 PM CDT, 5 hours 11 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
957 PM AST Tue Jun 20 2017
.UPDATE...Scattered showers with thunderstorms developed once
again across the western interior section of Puerto Rico. However,
this afternoon, the shower activity affected mainly the
municipalities south of the Culebrinas river. Another area of
heavy showers with thunderstorms developed across the southwest
section of Puerto Rico. Rainfall amounts were between two to three
inches mainly across San German, Hormigueros and Mayaguez. Rapid
rises in Rio Guanajibo were observed due to previous rainfall
runoff. The river is expected to remain at high levels for the
next couple of hours. High level clouds will dominate the local
region overnight. Made minor changes to forecast grids as
rainfall will be less than expected earlier.
&&
.AVIATION...Mainly VFR conditions are expected to prevail across
most TAF sites through at least 21/12Z. VCSH are expected across
TNCM and TKPK. Low level winds will continue mainly east at 10 to
15 kts.
&&
.MARINE...Seas are expected to increase to near 8 feet across the
offshore Caribbean waters. Seas up to 7 feet are expected
elsewhere. As a result, Small Craft advisories continue for most
local waters.
&&
.PREV DISCUSSION... /issued 545 PM AST Tue Jun 20 2017/
SYNOPSIS...Mid-upper level ridge will build over the Northeast
Caribbean the rest of the week. Conditions aloft will become
somewhat stable...reducing the potential for thunderstorms across
the region. However...broad surface high pressure over the
Central Atlantic will continue to push trade wind showers across
local area from time to time. The next weather maker will be a
tropical wave between Sunday and Monday.
SHORT TERM...Tuesday through Thursday...
Upper level trough/TUTT is located south of Hispanola while a
upper level ridge is expanding westward from the Tropical Atlantic
into the Eastern Caribbean. Saharan Dust has moved over the region
since this morning...reducing somewhat the visibilities. However...
normal levels of moisture has combined with orographic forcing
and sea breeze convergence to produce scattered showers and
isolated thunderstorms across the interior and west Puerto Rico
this afternoon. The afternoon showers will dissipate before
sunset...giving way to cloudy skies with limited shower activity
for tonight.
Tropical storm Bret was degraded into a tropical wave at 5 PM.
The remnants of Bret will continue to move quickly westward across
the Southeast Caribbean over the next few days. The main impacts
in our forecast area are mainly choppy seas and rip currents in
the coastal waters of Southern Puerto Rico and St. Croix through
at least Wednesday. Although the bulk of the moisture will remain
over the Caribbean Waters...cloudiness and some scattered showers
will affect the local area from time to time through Thursday.
LONG TERM...Under ridge aloft...diurnally induced afternoon convection
is expected on Friday. However, another tutt low is forecast to move
from the northeast early on Saturday and provide good divergence
aloft for scattered showers and isolated thunderstorm development
over portions of the local waters and over the interior and western
sections of the island. A tropical wave is forecast to move quickly
late on Sunday. This wave will bring a good amount of tropical
moisture through Monday that will increase showers and thunderstorms
across the forecast area. Another tropical wave is forecast to
reach the islands by Wednesday morning.
AVIATION...Prevailing VFR conds across the local TAF sites.
VCSH/VCTS expected for the rest of the afternoon across the local
terminals with TJMZ possibly observing TEMPO MVFR conds as SHRA/TSRA
affect W-PR. Easterly winds at around 15kt with occasional gusts for
the rest of the afternoon, becoming slightly lighter overnight but
continued easterly. CIGS at FL100 or so expected through the
forecast period as TS Bret moves across the Caribbean waters.
MARINE...Choppy seas of 5-7 feet will continue across most of
the waters through midweek. Seas will gradually subside to 3-5
feet after midweek as remnants of Bret moves over the Central
Caribbean. A high risk of rip currents for the south facing
beaches are likely on Wednesday...however the risk will return to
moderate by Thursday.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 78 88 77 89 / 40 40 30 40
STT 80 88 77 88 / 40 30 30 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Small Craft Advisory from 8 AM to 8 PM AST Wednesday for
Southwest.
Small Craft Advisory from 2 AM Wednesday to 2 AM AST Thursday
for Southeast.
VI...Small Craft Advisory until 8 PM AST Wednesday for
St.Thomas...St. John...and Adjacent Islands.
AM...Small Craft Advisory from 8 AM to 8 PM AST Wednesday for Coastal
Waters OF Southwestern Puerto Rico out 10 NM.
Small Craft Advisory until 8 PM AST Wednesday for Anegada
Passage Southward to 17N-Coastal Waters of Southern USVI
Vieques and Eastern Puerto Rico out 10 NM.
Small Craft Advisory from 2 AM Wednesday to 2 AM AST Thursday
for Coastal Waters of Southern Puerto Rico out 10 NM.
Small Craft Advisory until 2 AM AST Thursday for Atlantic Waters
of Puerto Rico and USVI from 10 NM to 19.5N-Caribbean
Waters of Puerto Rico from 10 NM to 17N-Mona Passage
Southward to 17N.
&&
SHORT TERM...FC
LONG TERM....ERHazardous weather outlook, Jun 20, 5:19 AM CDT, 20 hours 49 minutes before
Perspectivas sobre condiciones peligrosas del tiempo Servicio Nacional de Meteorologia San Juan PR 536 AM AST martes 20 de junio de 2017 AMZ710>745-PRZ001>013-210945- San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central- Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior- Mayaguez y Vecindad-Suroeste-Culebra-Vieques-Aguas cercanas y lejanas a la costa del Atlantico y Caribe- 536 AM AST martes 20 de junio de 2017 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia uno...Hoy y Esta Noche .Tronadas...Existe un potencial de tronadas con lluvias fuertes y rafagas de vientos breves esta tarde a traves de sectores del interior y oeste de Puerto Rico. .Inundaciones...Lluvias fuertes pudieran resultar en inundaciones urbanas y de riachuelos. .Viento...Se esperan vientos sostenidos en exceso de 20 mph mayormente a traves de las aguas costeras de las islas y a traves de las aguas regionales. .Olas...Se espera oleaje picado entre 5 y 7 pies a traves de las aguas mar afuera, aumentando entre 6 y 8 pies esta noche. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas a lo largo de la costa sur y norte de las islas, aumentando a alto a lo largo de la costa sur de Puerto Rico asi como Vieques esta noche. .Calor...Indice de calor sobre lo normal se espera a lo largo de algunas areas costeras. .Dias dos a siete...miercoles a lunes Aunque la Tromenta Tropical Bret se movera muy al sur del area de pronostico durante el dia, se espera que la humedad aumente a traves del area de pronostico tarde esta noche hasta el miercoles. Esto resultara en actividad de aguaceros y tronadas sobre las aguas del Caribe esta noche hasta el miercoles en la manana, seguido por otra ronda de aguaceros numerosos con tronadas a traves del interior y oeste de Puerto Rico el miercoles en la tarde. Por lo tanto, existe el potencial de inundaciones urbanas y riachuelos. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion generalizada de observadores, sin embargo, se exhorta a los observados a reportar corrientes marinas e inundaciones a la oficina del Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-210945- San Tomas, San John e islas adyacentes- Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 536 AM AST martes 20 de junio de 2017 Esta perspectiva sobre las condiciones del tiempo peligrosas es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia uno...Hoy y Esta noche .Viento...Se esperan vientos sostenidos en exceso de 20 mph mayormente a traves de las aguas costeras de las islas y a traves de las aguas regionales. .Olas...Se espera oleaje picado entre 5 y 7 pies a traves de las aguas mar afuera, aumentando entre 6 y 8 pies esta noche. .Corrientes marinas...Existe un riesgo moderado de corrientes marinas a lo largo de la costa sur de las islas locales, aumentando a alto a lo largo de la costa sur de Santa Cruz esta noche. .Calor...Indice de calor sobre lo normal se espera a traves del algunas areas. .Dias dos a siete...miercoles a lunes Aunque la Tromenta Tropical Bret se movera muy al sur del area de pronostico durante el dia, se espera que la humedad aumente a traves del area de pronostico tarde esta noche hasta el miercoles. Esto resultara en actividad de aguaceros y tronadas sobre las aguas del Caribe esta noche hasta el miercoles en la manana. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion generalizada de observadores, sin embargo, se exhorta a los observados a reportar corrientes marinas e inundaciones a la oficina del Servicio Nacional de Meteorologia en San Juan.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 12:07 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Rip Current Statements in Puerto Rico, 2017Every rip current statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.